Tennessee, 2010Tornadoes and Damaging Winds in Tennessee, April 24 to 25, 2010
April 24 to 25, 2010 · NWS MRX · 15 events in 8 counties and zones
A strong low pressure system along with an associated cold front tracked across the area triggering thunderstorms during the evening and overnight hours. A tornado touched down in eastern Monroe County, then tracked across southern Loudon County and finally dissipated in western Blount County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $522,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system along with an associated cold front tracked across the area triggering thunderstorms during the evening and overnight hours. A tornado touched down in eastern Monroe County, then tracked across southern Loudon County and finally dissipated in western Blount County. Another weak tornado touched down briefly in Polk County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 24, 5:27 PM CST, 8 minutes earlier.
Area forecast discussion, Apr 24, 5:27 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
727 PM EDT SAT APR 24 2010
.DISCUSSION...UPDATED ZONES TO INCLUDE WATCH BOX NUMBER 98. NO
OTHER CHANGES MADE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 62 80 56 67 49 / 80 20 20 30 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 60 77 55 64 47 / 80 20 30 30 20
OAK RIDGE, TN 60 77 55 64 47 / 80 20 30 30 20
TRI CITIES AIRPORT, TN 58 76 52 61 45 / 90 30 30 40 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM
Hazardous weather outlook, Apr 24, 6:30 AM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EDT SAT APR 24 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
830 AM EDT (730 PM CDT) SAT APR 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE
TOWARDS THE TENNESSEE RIVER VALLEY THIS AFTERNOON AND EVENING...
TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS. AN OUTBREAK OF SEVERE
WEATHER...INCLUDING THE POSSIBILITY OF NUMEROUS SUPERCELL STORMS...
IS EXPECTED TO AFFECT THE SOUTHERN APPALACHIAN REGION BY THIS
AFTERNOON AND EVENING.
VERY LARGE HAIL (AROUND THE SIZE OF A GOLF BALL)...DAMAGING WINDS IN
EXCESS OF 60 MPH...AND ISOLATED TORNADOES (SOME POSSIBLY STRONG AND
LONG-LIVED) WILL ALL BE POSSIBLE BY THIS AFTERNOON AND EVENING. IN
ADDITION...LOCALLY HEAVY RAINFALL IN A FEW AREAS MAY CREATE SOME
FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE BY SUNDAY AFTERNOON
AND EVENING...WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE
WITH LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...AND POSSIBLY ON SUNDAY AFTERNOON.
DMG
In the hours before
Special weather statement, Apr 24, 3:51 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
551 PM EDT SAT APR 24 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
550 PM EDT (450 PM CDT) SAT APR 24 2010
...A SEVERE WEATHER OUTBREAK EXPECTED THIS EVENING...
A STRONG LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI RIVER VALLEY
WAS GENERATING TWO BANDS OF SHOWERS AND THUNDERSTORMS OVER MIDDLE
TENNESSEE AND NORTHERN ALABAMA. THESE BANDS OF STORMS ARE EXPECTED
TO MOVE INTO THE SOUTHERN APPALACHIAN REGION THIS EVENING...BRINGING
THE POTENTIAL FOR AN OUTBREAK OF SEVERE WEATHER. SUPERCELL STORMS
WILL BE POSSIBLE...PRODUCING THE POTENTIAL FOR VERY LARGE HAIL
(AROUND GOLFBALL SIZE HAIL)...DAMAGING WINDS (IN EXCESS OF 60
MPH)...AND SOME ISOLATED TORNADOES (A FEW POSSIBLY STRONG AND LONG
LIVED). IN ADDITION...SOME STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL AROUND TWO INCHES...WHICH COULD CREATE FLOODING IN SOME
AREAS.
RESIDENTS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME
SOUTHWEST NORTH CAROLINA ARE URGED TO STAY INFORMED OF THE LATEST
WEATHER INFORMATION THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER
RADIO...OR YOUR FAVORITE LOCAL MEDIA STATIONS...FOR POSSIBLE WATCHES
AND WARNINGS ON THIS DEVELOPING SEVERE WEATHER SITUATION.
DMG
Special weather statement, Apr 24, 5:03 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
703 PM EDT SAT APR 24 2010
TNZ081-098-250000-
MARION TN-SEQUATCHIE TN-
603 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND SEQUATCHIE COUNTIES
UNTIL 700 PM CDT...
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM MONTEAGLE TO 20 MILES
WEST OF BRIDGEPORT...WHICH WAS MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCALLY HEAVY RAINS WILL OCCUR WITH THESE THUNDERSTORMS. MOTORISTS
SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE
MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF
UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
DMG
Thunderstorm Wind, Marion
- When
- April 24, 5:35 PM CST to 5:45 PM CST
- Where
- Marion County, Jasper
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.080, -85.630
Law enforcement personnel reported several trees downed by thunderstorm winds in Jasper.
Thunderstorm Wind, Sequatchie
- When
- April 24, 5:40 PM CST to 5:45 PM CST
- Where
- Sequatchie County, Dunlap
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.380, -85.380
Law enforcement personnel reported one tree downed by thunderstorm winds in Dunlap.
Thunderstorm Wind, Marion
- When
- April 24, 10:10 PM CST to 10:20 PM CST
- Where
- Marion County, Jasper
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.080, -85.630
Law enforcement personnel reported several trees downed by thunderstorm winds in the Jasper area.
Thunderstorm Wind, Meigs
- When
- April 25, 12:20 AM EST to 12:30 AM EST
- Where
- Meigs County, 0.89 mi NE of Decatur
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.530, -84.790
Law enforcement personnel reported several trees and powerlines downed by thunderstorm winds in the Decatur area.
Thunderstorm Wind, McMinn
- When
- April 25, 12:30 AM EST to 12:32 AM EST
- Where
- McMinn County, 2.36 mi NNW of Fiketon
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.530, -84.720
The Pone Knob ETOS tower reported a measured wind gust at 73 knots (84 mph).
Thunderstorm Wind, McMinn
- When
- April 25, 12:30 AM EST to 12:40 AM EST
- Where
- McMinn County, Athens
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 35.450, -84.600
The Daily Post-Athenian newspaper reported several trees and powerlines downed by thunderstorms winds across the county. Around 2000 homes lost power.
Thunderstorm Wind, Monroe
- When
- April 25, 12:50 AM EST to 1:00 AM EST
- Where
- Monroe County, 3 mi WSW of Vonore
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 35.563, -84.299
The emergency manager reported a barn was destroyed and a roof blown off a house at the intersection of Lakeside Road and Kincaid Road southwest of Vonore. Several other homes and businesses were also damaged in the area.
Tornado, Monroe
- When
- April 25, 12:50 AM EST to 12:55 AM EST
- Where
- Monroe County, 2 mi WSW of Vonore
- Rating
- EF0
- Path length
- 5 mi
- Path width
- 50 yd
- Continued into
- Loudon, Tn (MRX)
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.569, -84.283
The NWS storm survey determined a tornado developed near the Hugh Storage Facility 2 miles west southwest Vonore, It was classified as an EF0 tornado with winds estimated at 80 mph and a path width of 50 yards. The tornado produced damage near the Pro-Tex plant.
Tornado, Loudon
- When
- April 25, 12:55 AM EST to 1:04 AM EST
- Where
- Loudon County, 1 mi S of Greenback
- Rating
- EF1
- Path length
- 8 mi
- Path width
- 100 yd
- Continued into
- Blount, Tn (MRX)
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.656, -84.170
The NWS storm survey determined the tornado entered from Monroe County tracked across extreme southern Loudon County then continued east into Blount County. It was classified as an EF1 tornado with winds estimated at 100 mph and a path width of 100 yards. The tornado snapped around 20 trees in extreme southern Loudon County near Greenback.
Thunderstorm Wind, Loudon
- When
- April 25, 12:55 AM EST to 1:05 AM EST
- Where
- Loudon County, 1 mi SW of Greenback
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Newspaper
- Coordinates
- 35.660, -84.183
The Daily Times newspaper in Maryville reported a home was destroyed and several trees and powerlines downed by thunderstorm winds near Greenback.
Thunderstorm Wind, Blount
- When
- April 25, 1:03 AM EST to 1:15 AM EST
- Where
- Blount County, 2.25 mi W of Lanier
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 35.620, -84.140
Amateur radio personnel reported a roof was blown off a house on Thompson Bridge Road just across the county line from Greenback.
Tornado, Blount
- When
- April 25, 1:04 AM EST to 1:09 AM EST
- Where
- Blount County, 2.25 mi W of Lanier
- Rating
- EF2
- Path length
- 1 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.620, -84.140
The NWS storm survey determined a tornado tracked from Loudon County for one-half of a mile along Thompson Bridge road. It was classified as an EF2 tornado with winds estimated at 110 mph with a path width of 100 yards.
Thunderstorm Wind, Blount
- When
- April 25, 1:04 AM EST to 1:10 AM EST
- Where
- Blount County, 1.32 mi WSW of Lanier
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Law Enforcement
- Coordinates
- 35.610, -84.120
Law enforcement personnel reported a home destroyed and several trees downed by thunderstorm winds on Cannon Road.
Thunderstorm Wind, Polk
- When
- April 25, 1:05 AM EST to 1:15 AM EST
- Where
- Polk County, Ducktown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.030, -84.380
Law enforcement personnel reported several trees downed by thunderstorm winds in the southeast part of the county from Isabella to Ducktown to Farner.
Tornado, Polk
- When
- April 25, 1:05 AM EST to 1:12 AM EST
- Where
- Polk County, 3.27 mi WNW of Postelle to 2.3 mi WNW of Postelle
- Rating
- EF0
- Path length
- 1.24 mi
- Path width
- 30 yd
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.064, -84.475
A tornado briefly touched down just southwest of highway 64 just west of Ducktown and continued northeast before quickly dissipating. The tornado snapped and twisted 10 trees in its path with 70 mph winds before dissipating.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, April 24, 201010 deaths · 130 injured · $374 million · EF4 · 8 events
- Tornadoes in Alabama, April 24, 201050 injured · $22 million · EF4 · 5 events
- Tornadoes and Flash Flooding in Alabama, April 24, 20102 deaths · 2 injured · $1.5 million · EF3 · 47 events
- Tornado in Louisiana, April 24, 201016 injured · $36 million · EF3 · 1 event
- Tornadoes and Flash Flood in Mississippi, April 24, 2010$3.7 million · EF2 · 43 events
- Tornado and Flash Flooding in Tennessee, April 24, 20101 injured · $1.0 million · EF1 · 36 events
- Tornado and Hail in Georgia, April 24 to 25, 2010$1.4 million · EF1 · 10 events
- Tornadoes and Hail in Tennessee, April 24, 20102 injured · $205,000 · EF1 · 18 events
- Tornadoes and Flood in Kentucky, April 24, 2010$50,000 · EF1 · 40 events
- Damaging Winds in Missouri, April 24, 20101 injured · $313,000 · 104 kt wind · 4 events
- Tornado and Damaging Winds in Kentucky, April 24, 2010$192,000 · EF0 · 14 events
- Flooding in Iowa, April 24 to 26, 2010$175,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218835, 218839, 218842, 218843, 218858, 224343, 218860, 218902, 218903, 224360, 218861, 218869, 218882, 218885, 222783.